Alert archive / Arkansas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 131, NWS Memphis, TN

April 26, 20176 counties in Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Apr 26, 2017, 5:23 PM CDT for 6 counties in Arkansas. It was in force for 39 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 26, 2017, 5:23 PM CDT (22:23 UTC)
Expired
Apr 26, 2017, 6:02 PM CDT
In force
39 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Craighead County, AR, Crittenden County, AR, Cross County, AR, Mississippi County, AR, Poinsett County, AR, St. Francis County, AR

The radar

The Memphis radar (KNQA), 72 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 26, 5:27 PM CDTTSTM WND DMG1 N Forrest City, ARTREE DOWN ON HWY 311
Apr 26, 5:32 PM CDTTSTM WND DMGWynne, ARTREES AND POWERLINES DOWN. DAMAGE TO ONE HOME.
Apr 26, 5:33 PM CDTTSTM WND DMGTrumann, ARTREES AND POWERLINES DOWN ON HWY 463.
Apr 26, 5:35 PM CDTHAIL 0.75Trumann, AR
Apr 26, 5:36 PM CDTHAIL 1.75Bay, AR
Apr 26, 5:42 PM CDTHAIL 0.75Lake City, ARDIME SIZE HAIL IN LAKE CITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 5:02 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 10.4 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2017-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 271 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2017-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
271 J/kg
Mixed-layer CIN
-181 J/kg
Mixed-layer LCL
821 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted.

528 
WUUS54 KMEG 262223
SVRMEG
ARC031-035-037-093-111-123-262315-
/O.NEW.KMEG.SV.W.0131.170426T2223Z-170426T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
523 PM CDT WED APR 26 2017

The National Weather Service in Memphis has issued a

* Severe Thunderstorm Warning for...
  Eastern Craighead County in eastern Arkansas...
  Central St. Francis County in eastern Arkansas...
  Poinsett County in eastern Arkansas...
  Northwestern Mississippi County in eastern Arkansas...
  Northwestern Crittenden County in eastern Arkansas...
  Cross County in eastern Arkansas...

* Until 615 PM CDT

* At 523 PM CDT, severe thunderstorms were located along a line
  extending from Greenfield to near Caldwell, moving northeast at 55
  mph.

  HAZARD...70 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect considerable 
           tree damage. Wind damage is also likely to mobile homes, 
           roofs, and outbuildings. 

* Locations impacted include...
  Jonesboro, Forrest City, Wynne, Trumann, Marked Tree, Earle,
  Harrisburg, Lake City, Leachville, Lepanto, Bay, Monette, Caraway,
  Parkin, Tyronza, Palestine, Village Creek State Park, Cherry
  Valley, Caldwell and Colt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3569 9079 3597 9041 3597 9039 3598 9039
      3600 9036 3600 9023 3532 9031 3493 9092
TIME...MOT...LOC 2223Z 232DEG 48KT 3567 9073 3505 9084 

HAIL...1.00IN
WIND...70MPH
 
$$
4 follow-up statements
336 
WWUS54 KMEG 262246
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
546 PM CDT WED APR 26 2017

ARC123-262256-
/O.CAN.KMEG.SV.W.0131.000000T0000Z-170426T2315Z/
St. Francis AR-
546 PM CDT WED APR 26 2017

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ST. FRANCIS COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 1100 PM CDT for
eastern Arkansas...and southeastern Missouri.

LAT...LON 3582 9061 3597 9041 3597 9039 3598 9039
      3600 9036 3600 9023 3532 9031 3514 9059
      3515 9063
TIME...MOT...LOC 2246Z 232DEG 48KT 3584 9046 3522 9057 

$$

ARC031-035-037-093-111-262315-
/O.CON.KMEG.SV.W.0131.000000T0000Z-170426T2315Z/
Craighead AR-Poinsett AR-Mississippi AR-Crittenden AR-Cross AR-
546 PM CDT WED APR 26 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR EASTERN CRAIGHEAD...EASTERN POINSETT...NORTHWESTERN
MISSISSIPPI...NORTHWESTERN CRITTENDEN AND EASTERN CROSS COUNTIES...

At 546 PM CDT, severe thunderstorms were located along a line
extending from Lake City to near Parkin, moving northeast at 55 mph.

HAZARD...70 mph wind gusts and ping pong ball size hail. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings. 

Locations impacted include...
Jonesboro, Trumann, Marked Tree, Earle, Lake City, Leachville,
Lepanto, Bay, Monette, Caraway, Parkin, Tyronza, Black Oak, Three
Forks, Payneway, Delfore, Vail, Deckerville, Mc Donald and Weona
Junction.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3582 9061 3597 9041 3597 9039 3598 9039
      3600 9036 3600 9023 3532 9031 3514 9059
      3515 9063
TIME...MOT...LOC 2246Z 232DEG 48KT 3584 9046 3522 9057 

HAIL...1.50IN
WIND...70MPH
 
$$
191 
WWUS54 KMEG 262253
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
553 PM CDT WED APR 26 2017

ARC031-035-037-093-111-262315-
/O.CON.KMEG.SV.W.0131.000000T0000Z-170426T2315Z/
Craighead AR-Poinsett AR-Mississippi AR-Crittenden AR-Cross AR-
553 PM CDT WED APR 26 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR EASTERN CRAIGHEAD...EASTERN POINSETT...NORTHWESTERN
MISSISSIPPI...NORTHWESTERN CRITTENDEN AND NORTHEASTERN CROSS
COUNTIES...

At 553 PM CDT, severe thunderstorms were located along a line
extending from Leachville to near Earle, moving northeast at 75 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Jonesboro, Trumann, Marked Tree, Earle, Lake City, Leachville,
Lepanto, Bay, Monette, Caraway, Tyronza, Black Oak, Three Forks,
Payneway, Delfore, Vail, Deckerville, Carmi, Gum Point and Whisp.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3582 9061 3597 9041 3597 9039 3598 9039
      3600 9036 3600 9023 3532 9031 3530 9034
      3529 9047 3536 9054
TIME...MOT...LOC 2253Z 234DEG 65KT 3592 9029 3530 9040 

HAIL...1.00IN
WIND...60MPH
 
$$
794 
WWUS54 KMEG 262259
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
559 PM CDT WED APR 26 2017

ARC037-262309-
/O.CAN.KMEG.SV.W.0131.000000T0000Z-170426T2315Z/
Cross AR-
559 PM CDT WED APR 26 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CROSS COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of
the warned area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 1100 PM CDT for
eastern Arkansas...and southeastern Missouri.

LAT...LON 3590 9046 3597 9041 3597 9039 3598 9039
      3600 9036 3600 9023 3532 9031 3533 9035
      3539 9041 3550 9046
TIME...MOT...LOC 2259Z 234DEG 65KT 3592 9029 3530 9040 

$$

ARC031-035-093-111-262315-
/O.CON.KMEG.SV.W.0131.000000T0000Z-170426T2315Z/
Craighead AR-Poinsett AR-Mississippi AR-Crittenden AR-
559 PM CDT WED APR 26 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR EASTERN CRAIGHEAD...EASTERN POINSETT...NORTHWESTERN MISSISSIPPI
AND NORTH CENTRAL CRITTENDEN COUNTIES...

At 559 PM CDT, severe thunderstorms were located along a line
extending from near Leachville to near Earle, moving northeast at 75
mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Marked Tree, Lake City, Leachville, Lepanto, Monette, Caraway,
Tyronza, Black Oak, Happy Corners, Delfore, Vail, Deckerville, Macey,
Carmi, Whisp, Dub, Lester, Arkmo, Walters and Alto.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3590 9046 3597 9041 3597 9039 3598 9039
      3600 9036 3600 9023 3532 9031 3533 9035
      3539 9041 3550 9046
TIME...MOT...LOC 2259Z 234DEG 65KT 3592 9029 3530 9040 

HAIL...1.00IN
WIND...60MPH
 
$$
807 
WWUS54 KMEG 262302
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
602 PM CDT WED APR 26 2017

ARC031-035-093-111-262312-
/O.CAN.KMEG.SV.W.0131.000000T0000Z-170426T2315Z/
Craighead AR-Poinsett AR-Mississippi AR-Crittenden AR-
602 PM CDT WED APR 26 2017

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CRAIGHEAD...EASTERN
POINSETT...NORTHWESTERN MISSISSIPPI AND NORTH CENTRAL CRITTENDEN
COUNTIES IS CANCELLED...
    
The storms which prompted the warning have moved out of the area.
Therefore the warning has been cancelled.

A severe thunderstorm watch remains in effect until 1100 PM CDT for
eastern Arkansas...and southeastern Missouri.

LAT...LON 3590 9046 3597 9041 3597 9039 3598 9039
      3600 9036 3600 9023 3532 9031 3533 9035
      3539 9041 3550 9046
TIME...MOT...LOC 2259Z 232DEG 48KT 3592 9029 3530 9040 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 3:15 PM CDT, 2 hours 8 minutes earlier.

Area forecast discussion, Apr 26, 3:15 PM CDT, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
315 PM CDT Wed Apr 26 2017

.DISCUSSION...
Widespread showers and thunderstorms continue from the Arklatex
area into southeast MO. This line of storms appears to be located
along a pre-frontal trough ahead of a weak cold front that will
move east across the Mid-South overnight. Instability is modest in
the warm sector, with MLCAPE values on the order of 1000 J/kg
with effective layer shear of 45-55 kts. However, a strong capping
inversion over the area has prevented convection from developing
downstream of the current convective activity. This cap will
weaken this evening and, combined with strong frontal forcing,
will aid in sustaining the QLCS as it moves across the Mississippi
River before storms gradually weaken during the the mid/late
evening hours as they continue east. A few embedded supercells
will pose the most significant severe weather risk, with large
hail and damaging winds being the primary hazards. The linear mode
of this convection will limit the tornado potential, but the
possibility still warrants mention.

Average QPF amounts for tonight are near 1 inch across much of
the Mid-South, but higher amounts will be possible in northeast
AR where the deep-layer shear vector will be nearly parallel to
the surface boundary, promoting strong, training cells. Rain will
move east of the area late tonight, with generally dry weather
anticipated Thursday and Thursday night across much of the CWA.

Thunderstorms will be possible across portions of the Mid-South on
Friday, mainly during the evening and overnight period. A surface
low is progged to develop over MO, with a warm front extending
east into the Tennessee Valley. Surface temperatures in the 80s
will result in strong instability but a strong cap will limit the
thunderstorm potential through the afternoon hours. However, a few
storms could break through the cap, so low PoPs were continued.
Rain chances increase Friday night as the cap weakens and storms
develop along the warm front. Strong shear profiles may result in
strong to severe thunderstorms Friday night. In addition, locally
heavy rainfall will be possible, mainly north of I-40.

Strong to severe storms remain in the forecast for the Mid-South
for the weekend, especially Saturday night and Sunday. There may
be a lull during the morning and early afternoon hours on
Saturday, but a strong shortwave trough will approach the area and
will help precondition the atmosphere for intense convection later
in the day. Deep layer shear and instability will be impressive
downstream of this upper-level cyclone, supporting a potential
for all modes of severe weather. Again, heavy rainfall will be
possible across the area. QPF amounts from 7 PM Friday to 7 PM
Sunday are generally in the 2-5" range across the Mid-South, with
higher amounts of 4-6" over northeast AR and the MO Bootheel. Of
course, higher amounts will be possible in areas where the
stronger storms train, but that will rely on mesoscale features
that aren't yet apparent. Flash flooding will certainly be a
concern over the weekend and a watch may be needed as early as
tomorrow. In addition, some Mid-South rivers are likely to move
into flood.

Dry weather is anticipated early next week on Monday and Tuesday
in the wake of the departing trough. Temperatures will take a hit
as well behind the cold front. Rain chances return by the middle
of next week.

Johnson

&&

.AVIATION...
18Z TAFs

Initially a mix of MVFR and IFR ceilings to begin the period.
Short term models are indicating that a line of thunderstorms will
move through all sites this evening. Tempo groups were added to
each site for approximate period of heaviest rain and thunderstorms.
Strong gusty winds from the west will also accompany the line of
thunderstorms as it moves through. There is some concern that
gusty non thunderstorm winds will develop behind the front, but
confidence is low at this time.

Confidence is low at the moment with regards to ceilings behind
the frontal passage. A couple models are showing IFR and possibly
LIFR ceilings through 27/12Z, with at least one showing VFR. Went
ahead and split the difference with prevailing MVFR/IFR ceilings
through early morning. Winds are expected to shift to the west by
27/12Z, with VFR conds returning to all sites by 27/18Z tomorrow.

AC3

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory until 7 PM CDT this evening for Cross-Lee AR-
     Phillips-St. Francis.

MO...None.
MS...Wind Advisory until 7 PM CDT this evening for Coahoma-Quitman-
     Tallahatchie-Tunica.

TN...None.

&&
Hazardous weather outlook, Apr 26, 3:42 PM CDT, 1 hour 41 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Memphis TN
342 PM CDT Wed Apr 26 2017

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-271100-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence-
Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion-
Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman-
Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton-
Tishomingo-Tunica-Union-Weakley-Yalobusha-
342 PM CDT Wed Apr 26 2017

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...This Afternoon and Tonight

There is an enhanced risk for severe thunderstorms across areas
along and west of the Mississippi River and a slight risk of
severe thunderstorms over the remainder of West Tennessee and
Northeast Mississippi. The time of greatest threat for severe
thunderstorms will be late this afternoon into early evening west
of the Mississippi River and during the early to mid-evening
hours to the east. The primary severe weather hazards will be
large hail and damaging winds. An isolated tornado will be
possible through early evening. In addition, localized heavy
rainfall may result in flash flooding.

A Wind Advisory has been issued for portions of east-central
Arkansas and northwest Mississippi through 7 PM.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Additional severe thunderstorms are expected Friday night with an
enhanced risk for severe thunderstorms north of I-40. Severe
weather will be possible across most of the Mid-South, but will be
most likely north of Interstate 40.

Additional severe thunderstorms and heavy rainfall are possible
into the upcoming weekend. This heavy rainfall may lead to flash
flooding and river flooding as rainfall totals may reach 3-6
inches with localized higher amounts possible, especially over
northeast Arkansas.

Please continue to monitor the latest forecasts for updates
regarding this severe weather potential into the upcoming weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed late this afternoon into
tonight and again for Friday into the weekend in support of
severe weather operations.

In the hours before

Local storm report, Apr 26, 5:11 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
511 PM CDT WED APR 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     FLASH FLOOD      POCAHONTAS              36.26N 90.97W
04/26/2017                   RANDOLPH           AR   COUNTY OFFICIAL

            SEVERAL REPORTS OF ROADS UNDER WATER IN WESTERN PORTION
            OF POCAHONTAS

&&

JEB
Local storm report, Apr 26, 5:14 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
514 PM CDT WED APR 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0429 PM     FLASH FLOOD      WALNUT RIDGE            36.07N 90.96W
04/26/2017                   LAWRENCE           AR   EMERGENCY MNGR

            REPORTS OF BUSINESSES AND COURTHOUSE FLOODING. PARTS OF
            WEST MAIN STREET UNDERWATER.

&&

JEB
Local storm report, Apr 26, 5:17 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
517 PM CDT WED APR 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     TSTM WND DMG     WHEATLEY                34.92N 91.11W
04/26/2017                   ST. FRANCIS        AR   LAW ENFORCEMENT

            POWERLINES DOWN. TIME ESTIMATED ON RADAR.

&&

JEB

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 4:06 AM CDTWind AdvisoryMEGCross, Lee, Phillips, St. Francis15 hr
Apr 26, 4:49 PM CDTSevere Thunderstorm WarningMEGCrittenden, Cross, Poinsett, St. Francis41 min
Apr 26, 4:53 PM CDTFlash Flood WarningMEGCraighead, Greene, Lawrence, Randolph3 hr
Apr 26, 5:43 PM CDTSevere Thunderstorm WarningMEGCrittenden, Mississippi47 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.